Mangoes and Blueberries

Dedicated to the memory of Paul Erdős

We prove the following conjecture of Erdős and Hajnal:

For every integer k there is an f(k) such that if for a graph G, every subgraph H of G has a stable set containing vertices, then G contains a set X of at most f(k) vertices such that GX is bipartite.

This conjecture was related to me by Paul Erdős at a conference held in Annecy during July of 1996. I regret not being able to share the answer with him.

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Additional information

Received: August 20, 1997

Rights and permissions

Reprints and Permissions

About this article

Cite this article

R, B. Mangoes and Blueberries. Combinatorica 19, 267–296 (1999). https://doi.org/10.1007/s004930050056

Download citation